shoulder pain persists after ablation

After a-fib unable to be controlled by meds, decided on ablation after several ER visits for high H.R. uncontrolled by cardizem. Put on Xeralto for 5 weeks prior to ablation. After 2 weeks on Xeralto, had new and worsening leg, back and shoulder pain. By 5th week had such severe pain could not dress myself or drive. Immediately after ablation got off Xeralto and went to Warfarin. Leg pain improved but shoulder pain continues. I have no previous history of shoulder pain and no trauma to my shoulders. Had cortisone shot in shoulder which gave short term 2-3 day relief. Now will begin physical therapy to try to improve shoulder pain which is severe enough that it is difficult to sleep at night. If you have osteoarthritis symptoms on any of these new anticoagulant drugs, I suggest you get off immediately and go to Warfarin before you develop long term muscular problems. Fortunately, my a-fib is resolving and I am not having any flutter after 3 weeks post-op.

2 Replies

  • I'm glad you found what you needed! I suffered in the beginning with xarelto but my body adapted and am quite pleased with it. We all react differently. If you had a pre-existing condition (rotater cuff or else) for the shoulder it is only exacerbated by AF, as the heart troubles pull on the fascia which connects to the shoulder.... mine is always the right shoulder which feels the pull after episodes (big or small) of AF.

    The best news is the AF is resolving... what a delightful present for 2015! Enjoy

  • I am on Predaxa - dabigatran. I would be very interested to know if anyone taking it has had similar problems to you.

    The reason I ask is that I have numb feet and my ankles feel as though they are seizing up. My left shoulder has been much more painful than usual and I did not make a connection. My shoulder was badly damaged by radiotherapy 25 years ago.

    And, and, and I'm moulting. If I continue at this rate I'll be bald. This didn't happen on warfarin either.

You may also like...